update on sunscreens

A quickie: this post on the 2014 sunscreen crop has been updated.

Main update: I’m still happy, more than six weeks in, with both Babo Botanicals and the Derma E body sunscreens. Both are zinc oxide-only and SPF 30. I’m also using the Babo Botanicals Sunstick (ditto on main active and SPF) on lips and around the eyes.

Next: we will see how they all perform while away in Europe in July.

UPDATE:

  • Derma E = fantastic, and easy to use in hotter weather. This became the default sunscreen while away.
  • Babo Botanicals = less fantastic, less spreadable, and becomes less usable with heat. Seems thicker then. Hard to get an even spread on skin, anyway. Gave up on it 😦
  • I also brought emergency backup supplies of Vanicream SPF 50, just in case, and used it on more exposed parts (shoulders, feet) especially if doing more active and/or watery stuff.

UPDATE TO THE UPDATE (2014-08):

  • ditched the Derma E, went back to the Vanicream. Reasons:
    1. the Derma E got a bit streaky and sort of crumbly on skin. Tricky to reapply evenly.
    2. on one occasion, I went out wearing only it and forgot my hat. I know, stupid. It was a cloudy day. Then the weather changed. Anyway: forehead and nose started to exhibit some pinkness after about an hour.
    3. after return to the Vanicream, I repeated the experience, deliberately this time. Skin was fine. Conclusion: Vanicream is a better and more protective sunscreen. (Also, no streaking etc.)

I’m also using other things for sun protection: I never depend exclusively on a sunscreen for protection; indeed I would consider sunscreen as a secondary supplementary measure with the primary one being everything else: clothes, sunglasses, a hat, seeking shade, avoiding peak hours, and taking and applying antioxidants. Anyway, I added a few word about them too.

Happy sunning: it’s good for you, and mental health and emotional wellbeing.

20140628-201858-73138736.jpg
WARNING: Apply in moderation and using common sense. Symptoms of sunstroke may include perceptual distortion including hallucinations. May be difficult to distinguish from the side-effects of too many cocktails.

Care to reply?

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s